MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 FLUID WARMER IV SET; DEVICE, WARMING. BLOOD AND PLASMA

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 FLUID WARMER IV SET; DEVICE, WARMING. BLOOD AND PLASMA
Catalog Number DI-100
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filled as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient was in cardiac arrest from a dissection.They were attempting to give multiple units of blood through the level 1 infuser, but the tubing kept kinking and this caused decreased flow and prolonged time to give blood to the patient.They had to supplement the level 1 infuser with giving blood through a pressure bag until they could get the tubing unkinked.They were unable to puncture blood bag with level 1 infuser tubing in a critical situation with a patient.It took several tries by multiple people to puncture the blood bag with the tubing.The patient ultimately did not survive.There was patient involvement, and patient death was reported while using icu product.The device and patient death were not related.Medical evaluation: based on the available information, there is no objective evidence confirming a device malfunction, as no device or lot was available for evaluation.Additionally, alternative transfusion methods were successfully employed to continue therapy.While the reported device performance issues may have contributed to procedural delays, the primary cause of death is most consistent with the underlying medical condition.In summary, the relationship between the device and the patient outcome is assessed as not established, though a contributory role cannot be excluded due to the reported flow limitation and access difficulties during a time-critical resuscitation.

Brand Name
LEVEL 1 FLUID WARMER IV SET
Common Device Name
DEVICE, WARMING. BLOOD AND PLASMA
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25782353
Report Number3012307300-2026-07331
Device Sequence Number10686550
Product Code KZL
UDI-Device Identifier20695085410017
UDI-Public(01)20695085410017
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK860023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDI-100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2026
Initial Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown